Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 7, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Mar 21, 2018, 4:04 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2018, 4:04 PM EDT (20:04 UTC)
- Expired
- Mar 22, 2018, 4:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
619 WHUS71 KCLE 212004 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 404 PM EDT Wed Mar 21 2018 LEZ144>149-220415- /O.EXP.KCLE.SC.Y.0005.000000T0000Z-180321T2000Z/ /O.NEW.KCLE.SC.Y.0007.180321T2004Z-180322T0800Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 404 PM EDT Wed Mar 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 4 AM EDT Thursday. * WINDS...North 15 to 20 knots decreasing to 10 to 15 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ142-143-212115- /O.EXP.KCLE.SC.Y.0006.000000T0000Z-180321T2000Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 404 PM EDT Wed Mar 21 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves will continue to slowly decrease this evening on the western basin of Lake Erie. $$
1 follow-up statement
338 WHUS71 KCLE 220101 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 901 PM EDT Wed Mar 21 2018 LEZ144>149-220800- /O.CON.KCLE.SC.Y.0007.000000T0000Z-180322T0800Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 901 PM EDT Wed Mar 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...North 15 to 20 knots decreasing to 10 to 15 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 21, 3:49 PM EDT, 15 minutes earlier.
Area forecast discussion, Mar 21, 3:49 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 349 PM EDT Wed Mar 21 2018 .SYNOPSIS... High pressure across the western Great Lakes and mid Mississippi Valley will attempt to edge closer to northern OH and northwest PA tonight and Thursday and be overhead Friday. Low pressure will move from the Central Plains and across the Tennessee Valley Saturday, but the high pressure to our north is expected to hold firm. && .NEAR TERM /THROUGH THURSDAY NIGHT/... Quiet night tonight as the focus shifts completely to the east coast. We retain a degree of troughiness at the surface but the high across the western Great Lakes will be slowly shifting eastward. We will lose the gusts this evening, and winds will begin to diminish. We have lost most of the lower deck of clouds and all that remain are mid/high clouds. Expecting much of this to stick around. Some morning clouds off the lake are possible too across NE OH/NW PA. It will still be cold tonight and have lows in the lower 20s. Dry again Thursday. Temperatures will struggle as we continue the cold north-northwest flow. Other than a few lower 40s across the Toledo area, most others will only reach the upper 30s. Thursday night a compact upper low rotates southward across the Great Lakes. While not expecting much from this, we could get a few flurries/snow showers out of it for the extreme east snowbelt toward Friday morning. Have added a 20 percent chance to the forecast. Lows again in the 20s. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... A strong short wave will depart on Friday. The ECMWF prints out a closed low aloft just north of Erie PA at 12Z Friday. The models print out very little/no QPF but will have to mention at least a chance of snow showers across extreme NE OH and NW PA Friday morning. The west coast storm system will work its way across the Rockies by Saturday morning and emerge on the southern plains as a Colorado low. With the ridging in the northern branch and the blocking along the east coast, the system should be deflected south. There will be some impact though. We will see thickening high clouds. Some mid clouds, virga, perhaps even a period of light rain or snow, may brush the southern and western counties, south of the turnpike. Will include a small pop in these areas. Ridging aloft is progged to build east on Sunday with the resulting surface high building back across the Great Lakes. We may hang on to some high clouds early on Sunday but sunshine should increase. Temperatures will moderate some, with the exception of lake breezes, but remain below normal. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... The long term will start off dry as an amplified ridge of high pressure is over the region. This means temperatures will be near normal on Monday and moving to slightly above normal by Tuesday. Precipitation chances will begin to increase across far western areas late Monday night into Tuesday morning as the ridge of high pressure begins to slide off to the east and a surface low begins to eject out of the Southern Plains. Precipitation chances become more widespread Tuesday night into Wednesday as the low begins to cut northeast through parts of the Ohio Valley. There is still uncertainty on exactly where this low will track and how fast it will eject out of the Plains, so will keep chance PoPs in the grids for now. && .AVIATION /18Z Wednesday THROUGH Monday/... Conditions are slowly improving through the course of the day with snow tapering/ending and ceilings lifting. Expecting VFR for the majority of the evening. Gusts to 25 knots will begin to subside and winds will shift from north-northeast to more north-northwest. Could see some MVFR ceilings develop off of the lake overnight and have included a SCT or BKN mention across the eastern terminals for several hours Thursday morning. .Outlook...Some non-VFR possible across northwest PA Friday morning. && .MARINE... Winds on the lake will only slowly diminish and the small craft advisory will have to be extended. The north northwest wind will drop below the speed criteria tonight but the waves may stay at/above 4 feet into Thursday, perhaps even into Friday. High pressure will build across the lakes early this weekend with somewhat lighter winds. The pressure gradient will increase rather quickly on Sunday between high pressure over eastern Canada and low pressure that will track across the lower Ohio Valley. A small craft advisory will likely be needed again on Sunday into Monday for northeast winds, especially for the west half of the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until 4 AM EDT Thursday for LEZ144>149. && SYNOPSIS...Oudeman NEAR TERM...Oudeman SHORT TERM...Kosarik LONG TERM...Mottice AVIATION...Oudeman MARINE...Kosarik
Hazardous weather outlook, Mar 21, 3:20 AM EDT, 12 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 320 AM EDT Wed Mar 21 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-220730- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 320 AM EDT Wed Mar 21 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 21, 10:06 AM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1006 AM EDT WED MAR 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 AM SNOW CLINTON 40.97N 81.62W
03/21/2018 M2.5 INCH SUMMIT OH SNOW SPOTTER
12 HOUR SNOWFALL.
1002 AM SNOW SAGAMORE HILLS 41.30N 81.56W
03/21/2018 M5.3 INCH SUMMIT OH SNOW SPOTTER
12 HOUR SNOWFALL.
1003 AM SNOW EAST CANTON 40.76N 81.23W
03/21/2018 M2.5 INCH STARK OH SNOW SPOTTER
12 HOUR SNOWFALL.
1003 AM SNOW KIPTON 41.24N 82.21W
03/21/2018 M5.5 INCH LORAIN OH SNOW SPOTTER
12 HOUR SNOWFALL.
1004 AM SNOW WAYNESBURG 40.70N 81.29W
03/21/2018 M2.6 INCH STARK OH SNOW SPOTTER
12 HOUR SNOWFALL.
1004 AM SNOW ELYRIA 41.29N 82.16W
03/21/2018 M3.7 INCH LORAIN OH SNOW SPOTTER
12 HOUR SNOWFALL.
1005 AM SNOW NEW RIEGEL 41.05N 83.31W
03/21/2018 M2.0 INCH SENECA OH SNOW SPOTTER
12 HOUR SNOWFALL.
&&
LWLocal storm report, Mar 21, 10:15 AM EDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1015 AM EDT WED MAR 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM SNOW FAIRLAWN 41.12N 81.63W
03/21/2018 M4.0 INCH SUMMIT OH SNOW SPOTTER
12 HOUR SNOWFALL.
1008 AM SNOW JACKSON TWP 40.86N 81.47W
03/21/2018 M3.2 INCH STARK OH SNOW SPOTTER
12 HOUR SNOWFALL.
1009 AM SNOW GARFIELD HTS 41.41N 81.59W
03/21/2018 M5.0 INCH CUYAHOGA OH SNOW SPOTTER
12 HOUR SNOWFALL.
1009 AM SNOW AKRON W SIDE 41.12N 81.61W
03/21/2018 M3.4 INCH SUMMIT OH SNOW SPOTTER
12 HOUR SNOWFALL.
1010 AM SNOW BOARDMAN SE 41.03N 80.62W
03/21/2018 M2.0 INCH MAHONING OH SNOW SPOTTER
12 HOUR SNOWFALL.
1012 AM SNOW BRUNSWICK 41.25N 81.81W
03/21/2018 M5.3 INCH MEDINA OH SNOW SPOTTER
12 HOUR SNOWFALL.
1012 AM SNOW NEW WASHINGTON 5S 40.90N 82.82W
03/21/2018 M5.0 INCH CRAWFORD OH SNOW SPOTTER
12 HOUR SNOWFALL.
1013 AM SNOW BATH TWP 41.20N 81.63W
03/21/2018 M4.2 INCH SUMMIT OH SNOW SPOTTER
12 HOUR SNOWFALL.
1013 AM SNOW NEW LONDON 3NW 41.11N 82.54W
03/21/2018 M6.3 INCH HURON OH SNOW SPOTTER
12 HOUR SNOWFALL.
1014 AM SNOW DOYLESTOWN 40.99N 81.65W
03/21/2018 M4.5 INCH WAYNE OH SNOW SPOTTER
12 HOUR SNOWFALL.
1014 AM SNOW BEDFORD HTS 41.41N 81.50W
03/21/2018 M4.9 INCH CUYAHOGA OH SNOW SPOTTER
12 HOUR SNOWFALL.
1015 AM SNOW GALION 40.73N 82.81W
03/21/2018 M5.0 INCH CRAWFORD OH SNOW SPOTTER
12 HOUR SNOWFALL.
&&
LWLocal storm report, Mar 21, 10:19 AM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1019 AM EDT WED MAR 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM SNOW LODI 41.06N 82.02W
03/21/2018 M4.5 INCH MEDINA OH SNOW SPOTTER
12 HOUR SNOWFALL.
1017 AM SNOW MANSFIELD 7NE 40.82N 82.43W
03/21/2018 M4.0 INCH RICHLAND OH SNOW SPOTTER
12 HOUR SNOWFALL.
1017 AM SNOW MARION 40.53N 83.09W
03/21/2018 M4.0 INCH MARION OH SNOW SPOTTER
12 HOUR SNOWFALL.
1018 AM SNOW WARREN 41.23N 80.85W
03/21/2018 M2.5 INCH TRUMBULL OH SNOW SPOTTER
12 HOUR SNOWFALL.
1018 AM SNOW NEWTON FALLS 41.20N 80.99W
03/21/2018 M4.0 INCH TRUMBULL OH SNOW SPOTTER
12 HOUR SNOWFALL.
1019 AM SNOW ORWELL 1E 41.54N 80.84W
03/21/2018 M3.0 INCH ASHTABULA OH SNOW SPOTTER
12 HOUR SNOWFALL.
&&
LWLocal storm report, Mar 21, 10:26 AM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1026 AM EDT WED MAR 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM SNOW WOOSTER EXP STATION 40.78N 81.92W
03/21/2018 M2.0 INCH WAYNE OH CO-OP OBSERVER
24 HOUR SNOWFALL.
0800 AM SNOW 1 S OBERLIN 41.27N 82.22W
03/21/2018 M5.5 INCH LORAIN OH CO-OP OBSERVER
24 HOUR SNOWFALL.
0800 AM SNOW SUGAR BUSH KNOLLS 41.20N 81.34W
03/21/2018 M3.6 INCH PORTAGE OH COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW HIRAM 41.32N 81.14W
03/21/2018 M4.0 INCH PORTAGE OH COCORAHS
24 HOUR SNOWFALL.
0845 AM SNOW CANFIELD 41.04N 80.77W
03/21/2018 M4.8 INCH MAHONING OH COCORAHS
24 HOUR SNOWFALL.
1020 AM SNOW CLEVELAND HOPKINS AIRPO 41.41N 81.85W
03/21/2018 M3.9 INCH CUYAHOGA OH ASOS
12 HOUR SNOWFALL.
1020 AM SNOW MANSFIELD LAHM AIRPORT 40.82N 82.52W
03/21/2018 M4.0 INCH RICHLAND OH ASOS
12 HOUR SNOWFALL.
1021 AM SNOW OBERLIN 41.29N 82.21W
03/21/2018 M8.2 INCH LORAIN OH NWS OFFICE
12 HOUR SNOWFALL.
1021 AM SNOW YOUNGSTOWN WARREN AIRPO 41.26N 80.68W
03/21/2018 M2.8 INCH TRUMBULL OH ASOS
12 HOUR SNOWFALL.
1022 AM SNOW GALION 40.72N 82.80W
03/21/2018 M2.1 INCH CRAWFORD OH CO-OP OBSERVER
24 HOUR SNOWFALL.
1023 AM SNOW LINESVILLE 41.66N 80.43W
03/21/2018 M2.0 INCH CRAWFORD PA CO-OP OBSERVER
24 HOUR SNOWFALL.
1024 AM SNOW MUNROE FALLS 41.12N 81.43W
03/21/2018 M4.5 INCH SUMMIT OH CO-OP OBSERVER
24 HOUR SNOWFALL.
1024 AM SNOW WOOSTER 40.81N 81.93W
03/21/2018 M2.0 INCH WAYNE OH CO-OP OBSERVER
24 HOUR SNOWFALL.
1025 AM SNOW WARREN 41.24N 80.82W
03/21/2018 M2.7 INCH TRUMBULL OH CO-OP OBSERVER
24 HOUR SNOWFALL.
&&
LWThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 6:09 AM EDT | Special Weather Statement | CLE | Medina | 81 min |
| Mar 21, 10:16 AM EDT | Small Craft Advisory | CLE | 6 hr |
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.